Alert archive / Georgia / Flash Flood Warnings in 2003
Flash Flood Warning 11, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Aug 19, 2003, 12:14 AM EDT for Wayne County, Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2003, 12:14 AM EDT (04:14 UTC)
- Expired
- Aug 19, 2003, 4:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Wayne County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 4.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1289 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KJAX 190414 FFWJAX GAC305-190800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1214 AM EDT TUE AUG 19 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN WAYNE COUNTY IN SOUTHEAST GEORGIA * UNTIL 400 AM EDT * AT 1207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL AMOUNTS OF 4 TO 6 INCHES DURING THE PAST 3 HOURS MAINLY EAST OF U.S. 301. SOME LOCATIONS AFFECTED BY THE VERY HEAVY RAINFALL INCLUDE GARDI AND MANNINGTOWN. AT 1150 PM...EMERGENCY MANAGEMENT HAS REPORTED SOME ROADS HAVE BEEN FLOODED. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS POSSIBLE. * BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF ROAD AND STREAM FLOODING. DRIVE VERY CAUTIOUSLY. DO NOT CROSS FLOODED ROADS AND IF FLOODING IS OBSERVED ACT QUICKLY. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3152 8159 3137 8171 3138 8198 3168 8191 $$ SHASHY
1 follow-up statement
000 WGUS72 KJAX 190604 FFSJAX GAC305-190645- FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 205 AM EDT TUE AUG 19 2003 ...FLASH FLOOD WARNING IS CANCELED FOR WAYNE COUNTY AT 205 AM EDT... AT 155 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL HAS DISSIPATED ACROSS EASTERN WAYNE COUNTY...THUS THE WARNING IS CANCELED. RADAR ESTIMATED THAT 5 TO 8 INCHES OF RAIN HAD FALLEN NEAR MANNINGTOWN AND BROADHURST EARLIER TONIGHT. STANDING WATER IS VERY LIKELY ALONG AND EAST OF U.S. 301 AND SOUTH OF GARDI. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARD TO RECOGNIZE THE DANGERS OF ROAD AND STREAM FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. $$ SHASHY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 9:00 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 18, 9:00 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 900 PM EDT MON AUG 18 2003 STILL SOME LINGERING CONVECTION OVER SOUTHEAST GEORGIA AS WELL AS MARION COUNTY. THIS SHOULD CONTINUE TO WIND DOWN OVER THE NEXT FEW HOURS. WILL UPDATE THE ZONES TO REMOVE POPS FROM MOST ZONES. OTHERWISE...NO CHANGES. MARINE...NO CHANGES EXPECTED. .JAX... FL...NONE. GA...NONE. CAMP/CARROLL
Hazardous weather outlook, Aug 18, 12:04 PM EDT, 12 hours 10 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-182200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT MON AUG 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. STORMS WILL FIRST DEVELOP WEST OF INTERSTATE 75 EARLY...THEN DEVELOP AND MOVE EAST TOWARDS THE EAST COAST MID TO LATE AFTERNOON AND INTO THE EARLY EVENING. DUE TO THE HIGH MOISTURE CONTENT AND INSTABILITY OF THE ATMOPSHERE...SOME STORMS WILL CONTAIN EXCESSIVE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN NEAR 2 INCHES...AND POSSIBLE WIND GUSTS TO 45 MPH. LOCAL FLOODING IS POSSIBLE IN SOME LYING AND POOR DRAINAGE AREAS. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE SATILLA RIVER AT ATKINSON GEORGIA. SEE THE LATEST NATIONAL WEATHER SERVICE FLOOD STATEMENT FOR MORE INFORMATION. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THIS WEEK. LOCALIZED FLOODING IN A FEW STRONG THUNDERSTORMS IS LIKELY ON TUESDAY DUE TO WEAKER STORM MOVEMENT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...PLEASE RELAY ANY REPORTS OF FLOODING OR HEAVY RAINFALL OF 2 INCHES OR MORE PER HOUR TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
In the hours before
Special weather statement, Aug 18, 6:30 PM EDT, 5 hours 44 minutes before
FLZ033-182300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 630 PM EDT MON AUG 18 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT... AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF BAKERSVILLE...OR ABOUT 9 MILES WEST OF ST. AUGUSTINE...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ELKTON AND BAKERSVILLE THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CAMP
Special weather statement, Aug 18, 7:52 PM EDT, 4 hours 22 minutes before
FLZ037-190015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 752 PM EDT MON AUG 18 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 815 PM EDT... AT 752 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF LAKE COMO...OR ABOUT 4 MILES WEST OF CRESCENT CITY...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WELAKA...POMONA PARK AND LAKE COMO THROUGH 815 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CAMP
Special weather statement, Aug 18, 7:53 PM EDT, 4 hours 21 minutes before
GAZ154-190045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 753 PM EDT MON AUG 18 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR GLYNN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 845 PM... AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER DOCK JUNCTION...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND DOCK JUNCTION...COUNTRY CLUB ESTATES...BRUNSWICK...ST. SIMONS...GLYNN HAVEN...SEA ISLAND AND LITTLE ST. SIMONS ISLAND THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:35 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Wayne | 40 min |
| Aug 19, 6:48 PM EDT | Severe Thunderstorm Warning | JAX | Brantley | 42 min |
Nearby
Flash Flood Warnings in Georgia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.